MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PENCAN®; NEEDLE, CONDUCTION, ANESTH

B. BRAUN MEDICAL INC. PENCAN®; NEEDLE, CONDUCTION, ANESTH
Catalog Number 333853
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the customer has confirmed that a sample is not available for evaluation, the investigation is ongoing at this time.The event necessitated surgical intervention to prevent potential impairment of body function or permanent damage to body structure.Attempts were made to obtain more information without success.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: "'in the labor and delivery unit, a spinal needle "broke off" in a patient.The patient will be going to surgery to have the broken off portion removed.'" no follow-up information available as of 05/20/2019.
 
Additional Manufacturer Narrative
No samples were returned for evaluation.Without the actual device, a thorough investigation could not be performed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If a sample and/or any additional pertinent information becomes available, a follow-up will be submitted.No adverse quality trends of this nature were identified during the complaint review process for the reported catalog number or lot number.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4): note: this follow-up is being filed to provide additional information, as a sample was received from the end customer.One (1) unidentifiable bent piece of a needle was returned for evaluation.While this confirms the report of a broken needle, no specific conclusions can be made regarding the cause of the reported event.Review of the discrepancy management system (dsms) database performed for the reported lot number revealed no abnormalities or non-conformances noted during in process or final product inspection.A review of the batch history records was also performed and no non-conformances or deviations were noted.

Brand Name
PENCAN®
Common Device Name
NEEDLE, CONDUCTION, ANESTH
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
861 marcon boulevard
allentown PA 18109
MDR Report Key8624388
Report Number2523676-2019-00064
Device Sequence Number2259773
Product Code BSP
UDI-Device Identifier04046964180644
UDI-Public04046964180644
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K932569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number333853
Device Lot Number0061618036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Initial Date Received by Manufacturer 05/01/2019
Supplement Date Received by Manufacturer05/01/2019
05/01/2019
Initial Report FDA Received Date05/20/2019
Supplement Report FDA Received Date06/17/2019
07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;